MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SURESHOT TARGETER; ORTHOPEDIC STEREOTAXIC INSTRUMENT

SMITH & NEPHEW, INC. SURESHOT TARGETER; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 71692801
Medical Device Problem Code Computer Software Problem (1112)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, the sureshot targeter host computer screen reported an error saying "sureshot targeter invalid or broken tool, please exchange".The procedure was completed by changing the surgical technique.There was a delay less than or equal to 30min.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment was returned for evaluation.Visual inspection of the returned device displays no signs of wear and tear from use.Functional testing of the returned device confirms that the sureshot targeter when connected to the computer displays error "sureshot targeter invalid or broken tool, please exchange".A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the complaint history for the listed part revealed prior complaints for the part and listed failure mode but no other complaints with the same serial number as this is a unique serial device.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.The device is a reusable device that can be exposed to numerous surgeries and cleaning cycles.Probable causes that could contribute to the reported event, as reusable instruments are susceptible to damage from prolonged use and through misuse or rough handling.To avoid compromised performance or damage, it is recommended the device be inspected prior to and after each use and cleaning.A review of risk management files and the instructions for use found that the reported failure was documented appropriately.We recommend that all re-usable instruments be routinely inspected for wear/damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
SURESHOT TARGETER
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11250164
Report Number1020279-2021-00757
Device Sequence Number17039838
Product Code OLO
UDI-Device Identifier03596010648167
UDI-Public03596010648167
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K092497
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71692801
Device Catalogue Number71692801
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2021
Initial Date Received by Manufacturer 01/08/2021
Supplement Date Received by Manufacturer06/25/2021
Initial Report FDA Received Date01/29/2021
Supplement Report FDA Received Date06/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;